Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How harmful are the effects of Depakote? ivoovi

Posted by Mitch on December 13, 2001, at 0:07:41

In reply to How harmful are the effects of Depakote?, posted by ivoovi on December 11, 2001, at 21:16:28

> Hi, I've read as many posts as my mind can absorb...and I've read on and on......Depakote sounds pretty harmful to the body. How harmful is it ACTUALLY? I mean, all the posts describe possible side-effects, but how harmful is it, overall? Immune, Blood, Liver, Kidney, Pancries.....
> I'm only 18...I don't want to be dead by the time I'm 20!!!

Ivoovi,

FWIW, Depakote was a welcome medication (in the '70's) when it was introduced as an alternative for people with epilepsy who were stuck on lifetime high-doses of *much* older meds (phenytoin, primidone, phenobarbitol, etc.) that *did* commonly cause a lot of nastier longer term side-effects including liver/blood disorders. The real risk with Depakote seems to be with use in pediatrics. The real trouble with Dep. in adults is usually annoying weight gain/possible hair loss, not catastrophic stuff.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86621
URL: http://www.dr-bob.org/babble/20011202/msgs/86767.html